Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 96, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 3, 2008, 10:28 AM CDT for 7 counties in Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 10:28 AM CDT (15:28 UTC)
- Expired
- Jun 3, 2008, 11:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties DeWitt County, IL, Logan County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 21 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:31 AM CDT | Tornado Watch | SPC | 10 hr |
| Jun 3, 7:19 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 031529
SVRILX
ILC039-107-113-125-143-179-203-031615-
/O.NEW.KILX.SV.W.0096.080603T1528Z-080603T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1028 AM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
NORTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
EASTERN MASON COUNTY IN CENTRAL ILLINOIS...
TAZEWELL COUNTY IN CENTRAL ILLINOIS...
WESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
SOUTHERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1115 AM CDT.
* AT 1028 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEST PEORIA TO 5 MILES SOUTHEAST OF MASON CITY...
AND WAS MOVING EAST AT 51 MPH.
* LOCATIONS IMPACTED INCLUDE...
WASHINGTON...
TREMONT...
MORTON...
HARTSBURG...
EMDEN...
MACKINAW...
HOPEDALE...
EUREKA...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ARMINGTON...ATLANTA...
BARTONVILLE...BLOOMINGTON...CARLOCK...CREVE COEUR...DANVERS...DEER
CREEK...DELAVAN...EAST PEORIA...EL PASO...GOODFIELD...GREEN VALLEY...
HEYWORTH...HUDSON...MARQUETTE HEIGHTS...MCLEAN...MINIER...NORMAL...
PEKIN...SAN JOSE...SECOR...SOUTH PEKIN...STANFORD...WAPELLA AND
WAYNESVILLE.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 16...
INTERSTATE 55 BETWEEN MILE MARKERS 126 AND 168...
INTERSTATE 74 BETWEEN MILE MARKERS 90 AND 139...
INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 31...AND
INTERSTATE 474 BETWEEN MILE MARKERS 6 AND 14.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4015 8965 4016 8966 4015 8967 4015 8970
4072 8967 4076 8893 4016 8892
TIME...MOT...LOC 1528Z 270DEG 44KT 4071 8957 4015 8958
$$
GEELHART/BARNES3 follow-up statements
000
WWUS53 KILX 031545
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1044 AM CDT TUE JUN 3 2008
ILC125-143-031554-
/O.CAN.KILX.SV.W.0096.000000T0000Z-080603T1615Z/
MASON-PEORIA-
1044 AM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PEORIA AND
EASTERN MASON COUNTIES IS CANCELLED...
AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4016 8893 4015 8954 4016 8955 4073 8946
4076 8893
TIME...MOT...LOC 1544Z 271DEG 56KT 4064 8931 4045 8917
4015 8929
$$
ILC039-107-113-179-203-031615-
/O.CON.KILX.SV.W.0096.000000T0000Z-080603T1615Z/
DE WITT-LOGAN-MCLEAN-TAZEWELL-WOODFORD-
1044 AM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHEASTERN WOODFORD...WESTERN MCLEAN...EASTERN TAZEWELL...
NORTHERN LOGAN AND NORTHWESTERN DE WITT COUNTIES...
AT 1040 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 3 MILES WEST OF DEER CREEK TO STANFORD TO
6 MILES SOUTHWEST OF LAWNDALE...OR ALONG A LINE EXTENDING FROM 8
MILES SOUTHWEST OF EUREKA TO 15 MILES WEST OF BLOOMINGTON TO
LINCOLN...MOVING EAST AT 65 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WAYNESVILLE...
SHIRLEY...
CONGERVILLE...
CARLOCK...
SECOR...
EVERGREEN LAKE...
NORMAL...
HEYWORTH...
BLOOMINGTON...
LAKE BLOOMINGTON...
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 16...
INTERSTATE 55 BETWEEN MILE MARKERS 126 AND 168...
INTERSTATE 74 BETWEEN MILE MARKERS 102 AND 139...AND
INTERSTATE 155.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4016 8893 4015 8954 4016 8955 4073 8946
4076 8893
TIME...MOT...LOC 1544Z 271DEG 56KT 4064 8931 4045 8917
4015 8929
$$
GEELHART/BARNES000
WWUS53 KILX 031559
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1059 AM CDT TUE JUN 3 2008
ILC107-179-203-031609-
/O.CAN.KILX.SV.W.0096.000000T0000Z-080603T1615Z/
LOGAN-TAZEWELL-WOODFORD-
1059 AM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOODFORD...
EASTERN TAZEWELL AND NORTHERN LOGAN COUNTIES IS CANCELLED...
AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR TAZEWELL COUNTY
UNTIL 3 PM...AND A TORNADO WATCH IS IN EFFECT FOR WOODFORD AND
LOGAN COUNTIES UNTIL 2 PM.
LAT...LON 4016 8893 4015 8916 4022 8915 4060 8918
4060 8915 4061 8913 4062 8910 4061 8893
TIME...MOT...LOC 1559Z 270DEG 47KT 4063 8901 4038 8897
4014 8900
$$
ILC039-113-031615-
/O.CON.KILX.SV.W.0096.000000T0000Z-080603T1615Z/
DE WITT-MCLEAN-
1059 AM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR WESTERN MCLEAN AND NORTHWESTERN DE WITT COUNTIES...
AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF CARLOCK TO 2 MILES SOUTH OF
SHIRLEY TO 8 MILES SOUTHEAST OF WAYNESVILLE...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF EUREKA TO 7 MILES SOUTHWEST OF
BLOOMINGTON TO 6 MILES WEST OF CLINTON...MOVING EAST AT 55 MPH.
OTHER LOCATIONS AFFECTED INCLUDE...WAPELLA...NORMAL...HUDSON...
HEYWORTH AND DANVERS.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 6...
INTERSTATE 55 BETWEEN MILE MARKERS 145 AND 168...AND
INTERSTATE 74 BETWEEN MILE MARKERS 118 AND 139.
LAT...LON 4016 8893 4015 8916 4022 8915 4060 8918
4060 8915 4061 8913 4062 8910 4061 8893
TIME...MOT...LOC 1559Z 270DEG 47KT 4063 8901 4038 8897
4014 8900
$$
GEELHART/BARNES000
WWUS53 KILX 031612
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT TUE JUN 3 2008
ILC039-113-031622-
/O.EXP.KILX.SV.W.0096.000000T0000Z-080603T1615Z/
DE WITT-MCLEAN-
1112 AM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCLEAN AND
NORTHWESTERN DE WITT COUNTIES EXPIRES AT 1115 AM CDT...
AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 PM.
LAT...LON 4016 8893 4015 8916 4022 8915 4060 8918
4060 8915 4061 8913 4062 8910 4061 8893
TIME...MOT...LOC 1612Z 270DEG 47KT 4062 8878 4037 8875
4013 8878
$$
GEELHART/BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:51 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 3, 6:51 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 651 AM CDT TUE JUN 3 2008 .DISCUSSION... ISSUED 326 AM CDT TUE JUN 3 2008 SHORT TERM...TODAY AND WEDNESDAY. A VERY COMPLEX FORECAST IN THE SHORT TERM SW-NE ORIENTED 50-55KT LOW LEVEL JET OVER MISSOURI OVERNIGHT HAS LEAD TO THE DEVELOPMENT OF SEVERAL TRAINING CLUSTERS OF THUNDERSTORMS ACROSS THE CWA IN AN AREA OF VERY STRONG LOW LEVEL MOISTURE CONVERGENCE ON THE LEADING EDGE OF THE LLJ. MOST OF THE STORMS HAVE BEEN ELEVATED...BUT WARM/MOIST ADVECTION HAS CLEARLY LEAD TO A CHANGE IN THE ENVIRONMENT SOUTH OF THE I-72 CORRIDOR... AS A STRONG CELL MOVED OVER SANGAMON COUNTY WAS FINALLY ABLE TO BRING STRONG WINDS DOWN TO THE SFC. THIS STORM EVENTUALLY MORPHED INTO A SUPERCELL WITH STRONG ROTATION AND POSSIBLE TORNADO DAMAGE IN NORTHERN CHRISTIAN COUNTY. METAR OB FROM KTAZ INDICATED STRONGLY BACKED SFC FLOW... WITH PROFILER/VAD WINDS INDICATING 40-50 KT SW WINDS JUST ALOFT... THUS THERE WAS PLENTY OF STRONG WIND SHEAR READY TO BE TAPPED STRETCHED AS THIS CELL BECAME SFC-BASED. BIG QUESTION IS WHAT HAPPENS OVER THE NEXT 12-18 HOURS. NCEP MODELS AT 00Z DID NOT PICK UP ON MCS CURRENTLY MOVING INTO NORTHWESTERN IOWA... AND SUGGEST FOCUS FOR ONGOING CONVECTION WILL DRIFT NORTHWARD IN TIME AS LOW LEVEL BOUNDARY/AXIS OF STRONG MOISTURE CONVERGENCE PUSHES NORTHWARD AS WARM/MOIST AIR ADVECTS INTO THE SOUTHERN HALF OF THE CWA. 06Z NAM AND ONE OF THE EXPERIMENTAL RUC MODELS WERE THE ONLY ONES TO HAVE ANY REFLECTION OF ONGOING MCS IN NW IOWA. BOTH SUGGEST THIS SYSTEM WILL WEAKEN AS IT PUSHES SOUTHEASTWARD...BASICALLY RIDING JUST NORTH OF THE LOW LEVEL BOUNDARY...PARALLEL TO THE 850-700MB THETA GRADIENT. MESOSCALE EVOLUTION EXPECTED TODAY...AND THIS IS A PRETTY LOW CONFIDENCE FORECAST...IS FOR FOCUS OF ELEVATED STORMS TO SHIFT NORTHWARD THROUGH THE MORNING HOURS...WITH LOW LEVEL BOUNDARY UP AROUND THE I-74 CORRIDOR BY MID-MORNING. IOWA MCS OR ITS REMNANTS AND LEADING OUTFLOW BOUNDARY LOOK TO REACH THE FAR WESTERN CWA BETWEEN 15-18Z. EXPECT THIS WILL BECOME THE FOCUS FOR A SECOND ROUND OF CONVECTION IN THE WARM SECTOR SOUTH OF THE FRONT. SPC HAS MOST OF THE CWA IN A MODERATE RISK... AND TORNADOES WILL BE POSSIBLE GIVEN STRONG LOW LEVEL SHEAR ESPECIALLY WHERE SFC WINDS ARE LOCALLY BACKED CLOSER TO THE WARM FRONT. ALTHOUGH WE COULD NOT BUY A HAILSTONE WITH EARLIEST STORMS OVERNIGHT...HAIL THREAT WILL BE ENHANCED LATER THIS AFTERNOON AS STEEPER MID-LEVEL LAPSE RATES WEST OF THE MISSISSIPPI ADVECT INTO THE AREA. 06Z NAM SUGGESTS SEVERAL MORE WAVES OF CONVECTION INTO THE EVENING HOURS AS LOW AMPLITUDE SHORTWAVES PUSH ACROSS THE AREA. WITH THE HEAVY RAIN OVERNIGHT ALONG THE I-72 CORRIDOR...AND EXPECTED RETURN OF CONVECTION THIS AFTERNOON...WE MAY NEED TO THINK ABOUT GOING WITH A FLOOD WATCH ACROSS PART OF THE CWA. WITH THE CURRENT PRECIP FOCUS DRIFTING NORTH...WE HAVE SOME TIME TO WORK WITH. MORNING COOP REPORTS WILL PROVIDE GOOD GROUND TRUTH OF OVERNIGHT RAINFALL... AND HOPEFULLY BY MID-MORNING THE MESOSCALE EVOLUTION WILL BECOME A BIT MORE CLEAR. EXPECT A MESS OF BOUNDARIES AROUND EARLY WEDNESDAY...BUT MAIN LOW LEVEL FRONT WILL BE DRIFTING NORTH. WITH WARMER MID-LEVEL AIR MOVING IN...CONVECTIVE COVERAGE LOOKS TO BE LESS...BUT KEPT THE HIGH CHANCE POPS IN FOR MUCH OF THE AREA WEDNESDAY. LONG TERM...THURSDAY THROUGH SATURDAY. THURSDAY LOOKS FAIRLY HOT AND DRY AS STRONG CAPPING DEVELOPS. COLD FRONT LOOKS TO MOVE INTO THE AREA FRIDAY...BUT LATEST TRENDS SUGGEST EASTERN RIDGING WILL BUILD A LITTLE FARTHER WEST THAN PREVIOUSLY THOUGHT...SO THE FRONT WILL BE SPUTTERING AS IT REACHES THE MID-MISSISSIPPI VALLEY...AND MAY HAVE A TOUGH TIME BREAKING THE CAP. HARDIMAN && .AVIATION... ISSUED 650 AM CDT TUE JUN 3 2008...FOR THE 12Z TAFS STORMS MAY TAKE A SHORT BREAK EARLY THIS MORNING...THEN A LINE OF STORMS FROM IOWA MAY REACH OUR CWA BY MID MORNING. 4KM WRF OUTPUT SHOWS THE CONVECTION MOSTLY DISSIPATING AS WE HEAD INTO LATE MORNING...WITH A BREAK UNTIL LATE AFTERNOON/EARLY EVENING WHEN THE WARM FRONT SAGS BACK SOUTH AS A COLD FRONT. A MODERATE RISK IS IN PLACE FOR LATE TODAY AND THIS EVENING...SO I ADDED +TSRAGS AND VRB GUSTS TO 45KTS EARLY THIS EVENING. IFR CIGS AND VIS WILL BE LIKELY IN THE HEAVIER STORMS. THE BACK EDGE OF STORMS OVERNIGHT SHOULD COME BETWEEN 06Z AND 09Z. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 5:46 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 546 AM CDT TUE JUN 3 2008 ILZ027>031-036>038-040>042-047>051-041100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 546 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT. SOME SEVERE STORMS WILL BE POSSIBLE EARLY THIS MORNING...WITH ADDITIONAL SEVERE STORMS POSSIBLE LATER THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS. ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND AGAIN BETWEEN 4 PM AND MIDNIGHT. DUE TO THE MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON AND THIS EVENING... A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA WILL BE CONDUCTED AT 11 AM CDT FOR THE WESTERN HALF OF OUR COUNTY WARNING AREA. AN E MAIL WILL PROVIDE DETAILS OF THE CALL. ILZ043>046-052>057-061>063-066>068-071>073-041100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- 546 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT. SOME SEVERE STORMS WILL BE POSSIBLE EARLY THIS MORNING...WITH ADDITIONAL SEVERE STORMS POSSIBLE LATER THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS. ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND AGAIN BETWEEN 4 PM AND MIDNIGHT. DUE TO THE MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON AND THIS EVENING... A CONFERENCE CALL FOR EMERGENCY MANAGERS AND MEDIA WILL BE CONDUCTED AT 1130 AM CDT FOR THE EASTERN HALF OF OUR COUNTY WARNING AREA. AN E MAIL WILL PROVIDE DETAILS OF THE CALL. SHIMON
In the hours before
Local storm report, Jun 3, 8:44 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
844 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FUNNEL CLOUD W XENIA 38.64N 88.64W
06/03/2008 CLAY IL EMERGENCY MNGR
TRAINED SPOTTER REPORTED 2 FUNNEL CLOUDS ABOUT 1/4 MI
WEST OF XENIA.
&&
HARDIMANLocal storm report, Jun 3, 8:51 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/03/2008 SANGAMON IL EMERGENCY MNGR
TREE DAMAGE ON THE NORTHEAST SIDE OF SPRINGFIELD. TIME
ESTIMATED.
0216 AM TSTM WND DMG ROCHESTER 39.75N 89.54W
06/03/2008 SANGAMON IL EMERGENCY MNGR
LARGE TREES DOWN IN RURAL ROCHESTER. TIME ESTIMATED.
0225 AM TSTM WND DMG BERRY 39.72N 89.48W
06/03/2008 SANGAMON IL EMERGENCY MNGR
LARGE TREE ON A HOUSE AND LARGE TREE ON A MOBILE HOME IN
BERRY. REPORTED BY SHERIFF. TIME ESTIMATED.
0225 AM TSTM WND DMG BERRY 39.72N 89.48W
06/03/2008 SANGAMON IL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO A HOUSE IN BERRY. TIME ESTIMATED.
0230 AM HEAVY RAIN SHERMAN 39.89N 89.61W
06/03/2008 M3.23 INCH SANGAMON IL NWS EMPLOYEE
0235 AM TSTM WND DMG EDINBURG 39.66N 89.39W
06/03/2008 CHRISTIAN IL EMERGENCY MNGR
TWO BUILDINGS COMPLETELY DESTROYED IN EDINBURG. TIME
ESTIMATED.
0235 AM TSTM WND DMG EDINBURG 39.66N 89.39W
06/03/2008 CHRISTIAN IL EMERGENCY MNGR
BARN AND HOUSE DAMAGED NEAR EDINBURG. PRELIMINARY REPORT.
0304 AM HAIL BLUE MOUND 39.70N 89.12W
06/03/2008 M0.88 INCH MACON IL EMERGENCY MNGR
0438 AM HAIL ALSEY 39.56N 90.43W
06/03/2008 E1.75 INCH SCOTT IL LAW ENFORCEMENT
GOLFBALL-SIZED HAIL IN ALSEY. REPORT FROM SCOTT CO
SHERIFF DEPT.
0438 AM TSTM WND DMG ALSEY 39.56N 90.43W
06/03/2008 SCOTT IL LAW ENFORCEMENT
LARGE TREE DOWN WITH DAMAGE TO A HOME AND CAR. RELAYED
FROM SCOTT CO SHERIFF DEPT.
0600 AM HEAVY RAIN 3 S GREENVIEW 40.04N 89.74W
06/03/2008 M1.99 INCH MENARD IL MESONET
PRECIP SINCE MIDNIGHT...SWOP REPORT.
0600 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
06/03/2008 M1.99 INCH LOGAN IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0600 AM HEAVY RAIN 4 NNE RIVERTON 39.90N 89.51W
06/03/2008 M3.35 INCH SANGAMON IL CO-OP OBSERVER
24 HR RAINFALL TOTAL.
0600 AM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
06/03/2008 M2.76 INCH CASS IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0600 AM HEAVY RAIN 2 SW ATHENS 39.94N 89.75W
06/03/2008 M3.16 INCH MENARD IL CO-OP OBSERVER
PRECIP OVER THE PAST 24 HOURS.
0630 AM HEAVY RAIN VIRGINIA 39.95N 90.21W
06/03/2008 M2.60 INCH CASS IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0633 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
06/03/2008 M3.03 INCH MENARD IL MESONET
RAINFALL SINCE 11 PM MONDAY NIGHT. SWOP REPORT.
0646 AM HEAVY RAIN 1 E MONTICELLO 40.03N 88.56W
06/03/2008 M3.10 INCH PIATT IL MESONET
24 HR PRECIP TOTAL...COCORAHS REPORT.
0700 AM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
06/03/2008 M3.73 INCH SANGAMON IL CO-OP OBSERVER
SFDI2 COOP OBSERVER...24 HR PRECIP TOTAL.
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
06/03/2008 M3.96 INCH SANGAMON IL CO-OP OBSERVER
24 HR PRECIP TOTAL.
0755 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
06/03/2008 M3.09 INCH MENARD IL MESONET
OVERNIGHT RAINFALL...SWOP REPORT.
0816 AM HEAVY RAIN DECATUR 39.85N 88.93W
06/03/2008 M3.47 INCH MACON IL ASOS
KDEC ASOS....3.47 INCHES SINCE 7 PM... 1.76 INCHES FELL
IN 1 HOUR BETWEEN 654 AM AND 754 AM.
0840 AM FUNNEL CLOUD W XENIA 38.64N 88.64W
06/03/2008 CLAY IL EMERGENCY MNGR
TRAINED SPOTTER REPORTED 2 FUNNEL CLOUDS ABOUT 1/4 MI
WEST OF XENIA.
&&
HARDIMANSpecial weather statement, Jun 3, 9:14 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 914 AM CDT TUE JUN 3 2008 ILZ042-031515- LOGAN- INCLUDING THE CITY OF...LINCOLN 914 AM CDT TUE JUN 3 2008 ...TORNADO SIRENS WILL BE TESTED AT 10 AM THIS MORNING IN LINCOLN... LOGAN COUNTY EMA WILL BE TESTING THE TORNADO SIRENS IN LINCOLN AT 10 AM THIS MORNING. BARKER
Local storm report, Jun 3, 9:43 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HEAVY RAIN MONTICELLO 40.03N 88.57W
06/03/2008 M3.27 INCH PIATT IL MESONET
3.27 INCHES OVERNIGHT STORM TOTAL...SWOP REPORT
&&
JPARRLocal storm report, Jun 3, 10:20 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1020 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM TSTM WND DMG OAKFORD 40.10N 89.97W
06/03/2008 MENARD IL EMERGENCY MNGR
TREE LIMBS DOWN AD 60 MPH WINDS REPORTED BY COUNTY
EMERGENCY MANAGER SPOTTERS. FROM EMERGENCY MANAGER.
&&
JPARRLocal storm report, Jun 3, 10:25 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1025 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG HAVANA 40.30N 90.06W
06/03/2008 MASON IL LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN HAVANA...AS WELL AS
MANY PARTS OF RURAL MASO COUNTY.
&&
JPARRThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:53 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Morgan, Schuyler | 52 min |
| Jun 2, 10:08 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 52 min |
| Jun 2, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 23 min |
| Jun 3, 12:54 AM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Sangamon | 3 hr |
| Jun 3, 1:46 AM CDT | Areal Flood Advisory | ILX | Cass, Menard, Sangamon | 8 hr |
| Jun 3, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 48 min |
| Jun 3, 2:32 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 43 min |
| Jun 3, 2:37 AM CDT | Tornado Warning | ILX | Christian, Sangamon | 23 min |
| Jun 3, 2:44 AM CDT | Tornado Warning | ILX | Christian, Macon | 31 min |
| Jun 3, 2:53 AM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 37 min |
| Jun 3, 3:06 AM CDT | Tornado Warning | ILX | Christian, Macon, Moultrie, Shelby | 24 min |
| Jun 3, 3:29 AM CDT | Tornado Warning | ILX | Moultrie, Shelby | 16 min |
| Jun 3, 4:13 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 47 min |
| Jun 3, 5:12 AM CDT | Areal Flood Advisory | ILX | Logan, Mason, Menard | 4 hr |
| Jun 3, 5:23 AM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Scott | 4 hr |
| Jun 3, 5:57 AM CDT | Areal Flood Advisory | ILX | Champaign, Macon, Piatt, Sangamon | 3 hr |
| Jun 3, 7:11 AM CDT | Areal Flood Advisory | ILX | Champaign, Douglas, Edgar, Vermilion | 3 hr |
| Jun 3, 7:57 AM CDT | Flash Flood Warning | ILX | Douglas, Edgar | 3 hr |
| Jun 3, 8:06 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 39 min |
| Jun 3, 8:16 AM CDT | Tornado Warning | ILX | Clay | 29 min |
| Jun 3, 8:43 AM CDT | Tornado Warning | ILX | Clay, Richland | 32 min |
| Jun 3, 9:02 AM CDT | Areal Flood Advisory | ILX | Macon | 3 hr |
| Jun 3, 9:22 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 38 min |
| Jun 3, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 3, 9:51 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan | 39 min |
| Jun 3, 10:04 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Menard, Peoria, Tazewell | 41 min |
| Jun 3, 10:11 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 34 min |
| Jun 3, 10:14 AM CDT | River Flood Warning | ILX | Piatt | 9 days |
| Jun 3, 10:20 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Morgan, Sangamon | 40 min |
| Jun 3, 10:22 AM CDT | River Flood Warning | ILX | Cass, Mason | 13 days |
| Jun 3, 10:51 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 39 min |
| Jun 3, 10:55 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 50 min |
| Jun 3, 11:24 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Moultrie, Piatt | 39 min |
| Jun 3, 11:28 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 37 days |
| Jun 3, 11:32 AM CDT | Areal Flood Advisory | ILX | McLean | 3 hr |
| Jun 3, 11:35 AM CDT | River Flood Warning | ILX | Fulton, Mason | 32 days |
| Jun 3, 11:47 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Shelby | 43 min |
| Jun 3, 11:57 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 33 min |
| Jun 3, 12:01 PM CDT | Areal Flood Advisory | ILX | Macon | 3 hr |
| Jun 3, 12:55 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 20 min |
| Jun 3, 3:06 PM CDT | Flash Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 27 more | 30 hr |
| Jun 3, 3:54 PM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 11 days |
| Jun 3, 3:58 PM CDT | River Flood Warning | ILX | Menard | 11 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.